Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Sep 6, 2021, 11:18 AM CDT for Perry County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2021, 11:18 AM CDT (16:18 UTC)
- Expired
- Sep 6, 2021, 11:45 AM CDT
- In force
- 27 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 30
County Perry County, MS
The radar
The Mobile radar (KMOB), 89 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2809 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
337
WWUS84 KMOB 061618
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1118 AM CDT Mon Sep 6 2021
MSZ075-076-079-061645-
Perry MS-Greene MS-George MS-
1118 AM CDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of northwestern George,
Perry and southwestern Greene Counties through 1145 AM CDT...
At 1117 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Brooklyn, or 16 miles north of Wiggins, moving
east at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Beaumont, New Augusta and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3129 8915 3128 8874 3092 8876 3096 8914
3100 8914 3101 8915
TIME...MOT...LOC 1617Z 271DEG 26KT 3110 8913
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
CadyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 6, 5:52 AM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Sep 6, 5:52 AM CDT, 5 hours 26 minutes before
Area Forecast Discussion National Weather Service Mobile AL 552 AM CDT Mon Sep 6 2021 .AVIATION... 12Z issuance...Mostly clear with calm to light winds at the TAF sites. A front is approaching from the northwest. VFR conditions should persist through the TAF period, though cloudiness will increase in the afternoon and any afternoon storms may result in temporary visibility/ceiling reductions and/or stronger winds. The main forecast concern will be the approach of a weak surface cold front in the afternoon, triggering scattered showers and storms in the vicinity of the TAF sites. && .PREV DISCUSSION... /issued 415 AM CDT Mon Sep 6 2021/ NEAR TERM UPDATE /Now Through Tuesday/... The main forecast concern in the near term is the arrival of a weak surface cold front this afternoon. Pockets of locally heavy rainfall and isolated stronger storms will be possible along the frontal boundary as it advances towards the coast and stalls by late afternoon/early evening. WPC brings the front over the MOB CWA this afternoon and tonight before lifting it back north Tuesday morning. The best rain chances will occur across the western CWA counties in Mississippi and the western Alabama counties in the CWA. Some areas could pick up a quick one to two inches or more, mainly this afternoon and evening. WPC has placed the aforementioned sensitive areas in a slight (10-20%) risk of excessive rainfall for today, with the rest of the area in a marginal risk. Opted not to go with a flash flood watch right now since FFG is coming in, for example, between 3 and 5 inches across most areas for a three hour period. This doesn't preclude isolated flash flooding potential if storms line up over a temporal interval. A marginal risk for much of the area will continue on Tuesday. Overall rain amounts will be slightly less and will arrive more evenly through the day. SHORT TERM /Tuesday night Through Wednesday night/... A mid level shortwave trough is progged to migrate eastward across the Great Lakes region and the Midwest Tuesday night through Wednesday night. The base of the trough may sag south and line up over the Gulf coast during this period. Unsettled weather will continue with another front due late in the period and increased tropical moisture starting to enter the mix. The MOB CWA is included in a marginal risk of excessive rain for at least Tuesday night as elevated rain chances continue over the area. A swath of high PWAT (> 2 inches) will persist over the area, supporting additional rain. At this point, the NHC continues to carry a 30% chance of tropical cyclone formation over in the Gulf over the next 5 days. Disorganized showers and thunderstorms over the northern portion of the Yucatan Peninsula and south-central Gulf of Mexico are associated with a surface trough and an upper-level disturbance. The system is forecast to move slowly northward or northeastward over the central and then northeastern Gulf of Mexico, likely reaching the northern Gulf coast in a few days. Although upper- level winds are currently unfavorable for development to occur, they are expected to become marginally conducive for tropical cyclone formation in a couple of days. EXTENDED TERM /Thursday Through Sunday/...A robust mid level system will move across the eastern United States on Thursday, trailing a cold front across the Deep South. High pressure advancing from the plains will push the front through Wednesday night or Thursday, shifting winds to northwest. The front will stall out over the Gulf. Any leftover tropical circulation will scoot east along the front and out of the area on Thursday. Though rainfall from Tuesday through Thursday could range from 2 to 4 inches, rainfall amounts on Thursday will be modest with the front clearing the area. Drier conditions will develop from west to east in the wake of the front Thursday night through Friday as ridging begins to nudge into the region and as the tropical feature slides to the east. However, isolated diurnally driven convection will remain possible through the weekend as onshore flow resumes and brings back the moisture. MARINE...A light to moderate southerly flow and low seas will persist through mid week. A front pushing to near the coast tomorrow will keep isolated to scattered showers and storms in the forecast. A tropical disturbance may lift north into the Central Gulf by mid week which would increase winds, waves, and rain chances. This disturbance is being monitored for development. Another front is forecast to push through on Wednesday night into Thursday, shifting marine winds to moderate northwest. && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Sep 6, 9:41 AM CDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Mobile AL 941 AM CDT Mon Sep 6 2021 ALZ051>053-MSZ067-075-076-078-079-070000- Choctaw-Washington-Clarke-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 941 AM CDT Mon Sep 6 2021 ...PERIODS OF MODERATE TO HEAVY RAIN EXPECTED THROUGH THIS AFTERNOON... A slowly advancing cold front will produce moderate to heavy rain this afternoon and evening. Total rainfall amounts of 2 to 3 inches will be possible with localized higher amounts during this period. Soils are well saturated, meaning that prolonged heavy rainfall could more readily produce runoff and flooding. Localized flooding will be possible, especially in low lying areas. Water will pond and possibly flood some roadways.
Special weather statement, Sep 6, 11:18 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1118 AM CDT Mon Sep 6 2021
MSZ075-076-079-061645-
Perry MS-Greene MS-George MS-
1118 AM CDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of northwestern George,
Perry and southwestern Greene Counties through 1145 AM CDT...
At 1117 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Brooklyn, or 16 miles north of Wiggins, moving
east at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Beaumont, New Augusta and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3129 8915 3128 8874 3092 8876 3096 8914
3100 8914 3101 8915
TIME...MOT...LOC 1617Z 271DEG 26KT 3110 8913
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CadyThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 1:10 PM CDT | Special Weather Statement | MOB | Mobile | 65 min |
| Sep 6, 2:18 PM CDT | Special Weather Statement | MOB | Washington | 42 min |
| Sep 6, 2:59 PM CDT | Special Weather Statement | MOB | Washington | 46 min |
| Sep 6, 3:05 PM CDT | Areal Flood Advisory | MOB | Washington | 3 hr |
| Sep 6, 3:37 PM CDT | Areal Flood Advisory | MOB | Clarke | 3 hr |
| Sep 6, 12:27 PM CDT | Special Weather Statement | MOB | George | 63 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.